Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 2, NWS Houston/Galveston, TX

May 5, 2025Washington County, Texas

NWS Houston/Galveston, TX issued this flash flood warning at May 5, 2025, 6:03 PM CDT for Washington County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2025, 6:03 PM CDT (23:03 UTC)
Expired
May 5, 2025, 8:00 PM CDT
In force
117 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
None

County Washington County, TX

The radar

The Ft Hood radar (KGRK), 92 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.1 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2025-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1477 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2025-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1477 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
653 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
247 m²/s²
Significant tornado parameter
1.7
Supercell composite
11.1

Open this sounding in Storm Lab

The text

As transmitted.

776 
WGUS54 KHGX 052303
FFWHGX
TXC477-060100-
/O.NEW.KHGX.FF.W.0002.250505T2303Z-250506T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Houston/Galveston TX
603 PM CDT Mon May 5 2025

The National Weather Service in League City has issued a

* Flash Flood Warning for...
  Central Washington County in southeastern Texas...

* Until 800 PM CDT.

* At 603 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. The expected rainfall rate is 1 to 2 inches in 1 
  hour. Additional rainfall amounts of 1 to 2 inches are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Brenham, Burton and Quarry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3012 9659 3014 9665 3015 9665 3016 9669
      3017 9671 3024 9674 3025 9672 3025 9671
      3025 9669 3026 9668 3029 9666 3030 9663
      3030 9662 3031 9660 3029 9647 3025 9634
      3010 9633

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

Adams

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at May 5, 2:30 PM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, May 5, 2:30 PM CDT, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
230 PM CDT Mon May 5 2025

...New LONG TERM, MARINE...

.SYNOPSIS...
Issued at 1224 PM CDT Mon May 5 2025

An active weather pattern is expected to bring a daily risk of
scattered showers and thunderstorms today, tomorrow, and
Wednesday. Locally heavy rainfall capable of localized flooding is
a concern. In addition, a few strong to severe thunderstorms are
likely. The highest risk of strong to severe storms will be over
our northern counties on Tuesday. However, most of our country
warning area is at risk of experiencing strong thunderstorms each
day. Hail and damaging wind gusts are the primary concern. A few
thunderstorms may be capable of producing a tornado, especially on
Tuesday in our northern counties.

&&

.SHORT TERM...
(Today through Wednesday) Issued at 1224 PM CDT Mon May 5 2025

TODAY:

Mid/upper disturbances in the diffluent flow aloft will interact
with an increasingly moisture rich atmosphere today, resulting in
scattered showers and thunderstorms. A few heavier/stronger
thunderstorms are expected. Locally heavy rainfall, frequent
lightning, and damaging wind gusts are the primary concern.
However, the environment is also favorable for a few thunderstorms
to produce large hail. Gusty east-southeast winds are expected to
continue this afternoon with highs reaching the low 80s. Areas
that experience showers/storms earlier in the afternoon may remain
in the 70s.

TONIGHT:

Lingering thunderstorms possible in the evening. Widely scattered
showers are possible overnight. Inland winds are expected to
become less gusty. Windier conditions expected near the coast.
Conditions will be muggy with lows ranging from the mid 60s in
our northern counties to low 70s at the coast.

TUESDAY:

The vertical wind profile will become highly sheared over
southeast Texas while the presence of a mid/upper low over New
Mexico will help to enhance large scale diffluence and lift aloft.
At the surface, a warm front pushes northward over our area,
enhancing LL convergence and further supporting lift. This will
likely lead to another round of scattered thunderstorms.
Parameters appear to most favor our northern counties for more
widespread thunderstorm activity late Tuesday morning into the
afternoon. Large hail and damaging wind gusts are the primary
concerns. But given the low-level shear profile, we cannot rule
out thunderstorms capable of producing a tornado. Thunderstorms
are likely to result in locally heavier rainfall, possibly up to
4-6 inches in some spots. Thus, a Flood Watch has been issued for
our northern counties for Tuesday.

Worth mentioning that strong thunderstorms will also be possible
across our central and southern counties, even though the threat
is highest across our northern counties.

TUESDAY NIGHT - WEDNESDAY:

The thunderstorm threat is expected to shift southward during this
time frame. Though the environment appears to become somewhat less
favorable for severe weather, we still think locally heavy/strong
thunderstorms are possible Tuesday night into Wednesday. The
environment may become more favorable for thunderstorms training
over the same area. Therefore, we will need to monitor the
potential for localized flash flooding across our southern /
coastal counties.

Current guidance suggest most of the thunderstorms will be
offshore by Wednesday afternoon. But uncertainties remain higher
than normal regarding the timing the exact timing of thunderstorms
Tuesday night into Wednesday.

Self

&&

.LONG TERM...
(Wednesday through next Sunday)
Issued at 229 PM CDT Mon May 5 2025

Rain and storm chances continue on Thursday, though it will be on
the downward trend. The cold front is progged to be along the coast
or over the Gulf waters by Thursday morning. However, showers and
thunderstorms will be ongoing early Thursday as an inverted surface
trough (surface convergence) moves through the region. Deterministic
solutions, including NAM, bring highest rainfall totals of up to an
1-inch along the coast. A few weak shortwaves embedded in the flow
aloft will move through on Friday. Despite limited low-level
moisture, we cannot ruled out a few showers, especially in the
afternoon with the peak daytime heating. Surface high pressure
builds in during the weekend, resulting in a drier forecast. Return
flow from the departing high is expected on Monday. This will bring
near seasonal temperatures for the upcoming week.

JM

&&

.AVIATION...
(18Z TAF Issuance)
Issued at 1224 PM CDT Mon May 5 2025

Gusty ESE winds and scattered SHRA/TSRA expected this afternoon.
Winds in the vicinity of any TSRA could exceed 30 knots and become
directionally variable. Risk of TSRA decreases overnight while
flight conditions generally trend MVFR. Areas of IFR possible.
Overnight winds become less gusty, though remain elevated near the
coast. Stronger SE winds expected tomorrow, along with another
chance of scattered SHRA/TSRA. A few stronger thunderstorms
capable of hail are possible.

Self

&&

.MARINE...
Issued at 229 PM CDT Mon May 5 2025

Gusty east-southeast winds, building seas, and scattered showers
and a few thunderstorms are expected today. Non-thunderstorms
winds are expected to gust up to around 30 knots. Winds in the
vicinity of a thunderstorm could gust over 40 knots. Could not
rule out isolated severe thunderstorms capable of localized gusts
up to 50 knots. Gusty southeast winds and shower/thunderstorm
chances continue into Tuesday. By Tuesday night into Wednesday,
non-thunderstorm related winds are expected to decrease. However,
the presence of continued thunderstorm activity means that winds
could be highly variable both in terms of direction and speed.
Therefore, be advised that thunderstorm associated winds will
remain high even though the official forecasted overall wind
decreases into Wednesday. Beyond Wednesday, the forecast becomes
less eventful as winds and seas gradually become less hazardous.
By Thursday, winds are expected to shift to a more northerly
regime and remain that way into the weekend.

Self

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)	  66  81  67  84 /  80 100  40  40
Houston (IAH)			  68  82  70  83 /  80  90  80  70
Galveston (GLS)			  74  82  73  80 /  70  60  80  80

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch from Tuesday morning through late Tuesday night for
     TXZ163-164-176>179-196-198.

GM...Small Craft Advisory until 7 PM CDT Tuesday for GMZ330-335-350-
     355-370-375.

&&

SHORT TERM...Self
LONG TERM....JM
AVIATION...Self
MARINE...Self

In the hours before

Local storm report, May 5, 4:35 PM CDT, 1 hour 28 minutes before
Preliminary Local Storm Report
National Weather Service Houston/Galveston TX
435 PM CDT Mon May 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     Hail             6 NNW West Columbia     29.22N 95.69W
05/05/2025  E1.00 Inch       Brazoria           TX   Fire Dept/Rescue

            Fire Department reported quarter size hail
            at HWY 35 and CR 5.

&&

HA
Special weather statement, May 5, 4:55 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
455 PM CDT Mon May 5 2025

TXZ197-211>213-052215-
Washington TX-Waller TX-Inland Harris TX-Austin TX-
455 PM CDT Mon May 5 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN AUSTIN...
SOUTHEASTERN WASHINGTON...NORTHWESTERN WALLER AND WESTERN HARRIS
COUNTIES THROUGH 515 PM CDT...

At 454 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hempstead, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hempstead, Prairie View, Waller, and Pine Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Texas.

&&

LAT...LON 3002 9624 3021 9617 3022 9590 2995 9590
TIME...MOT...LOC 2154Z 276DEG 27KT 3010 9612

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Self
Special weather statement, May 5, 5:12 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
512 PM CDT Mon May 5 2025

TXZ212-213-052230-
Waller TX-Inland Harris TX-
512 PM CDT Mon May 5 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN WALLER AND NORTHWESTERN
HARRIS COUNTIES THROUGH 530 PM CDT...

At 512 PM CDT, Doppler radar was tracking a strong thunderstorm over
Prairie View, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hempstead, Prairie View, Hockley, Waller, and Pine Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Texas.

&&

LAT...LON 3001 9608 3007 9611 3019 9605 3017 9581
      2998 9580
TIME...MOT...LOC 2212Z 275DEG 27KT 3010 9602

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Self
Special weather statement, May 5, 5:22 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
522 PM CDT Mon May 5 2025

TXZ177-199-052245-
Walker TX-Montgomery TX-
522 PM CDT Mon May 5 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MONTGOMERY AND
SOUTH CENTRAL WALKER COUNTIES THROUGH 545 PM CDT...

At 521 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Huntsville State Park, or 11 miles northwest of
Willis, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northwestern
Montgomery and south central Walker Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Texas.

&&

LAT...LON 3045 9571 3059 9575 3065 9555 3050 9550
TIME...MOT...LOC 2221Z 255DEG 30KT 3053 9563

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Self
Special weather statement, May 5, 5:37 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
537 PM CDT Mon May 5 2025

TXZ200-213-214-300-313-052315-
Northern Liberty TX-Chambers TX-Coastal Harris TX-
Southern Liberty TX-Inland Harris TX-
537 PM CDT Mon May 5 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CHAMBERS...
SOUTHWESTERN LIBERTY AND NORTHEASTERN HARRIS COUNTIES THROUGH 615 PM
CDT...

At 537 PM CDT, Doppler radar was tracking a strong thunderstorm over
Highlands, moving northeast at 45 mph.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Northwestern Pasadena, northwestern Baytown, Deer Park, Liberty,
Dayton, Cloverleaf, Highlands, Channelview, Barrett, Kingwood,
Crosby, northwestern Mont Belvieu, Ames, Kenefick, Lake Houston Dam,
Lake Houston, Houston Ship Channel, San Jacinto State Park, Sheldon,
and Northshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Texas.

&&

LAT...LON 2968 9512 2974 9521 3015 9511 3006 9465
TIME...MOT...LOC 2237Z 218DEG 38KT 2983 9507

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

Adams
Local storm report, May 5, 5:46 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Houston/Galveston TX
546 PM CDT Mon May 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     Hail             3 ENE Fresno            29.56N 95.41W
05/05/2025  E1.00 Inch       Brazoria           TX   Public

            Relative of NWS Employee reports quarter
            size hail.

&&

HA

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 3:20 AM CDTFlood WatchHGXBrazos, Burleson, Grimes, Houston, Liberty, Madison and 6 more46 hr
May 5, 8:59 AM CDTRiver Flood WarningHGXPolk, San Jacinto, Trinity, Walker15 days
May 5, 9:02 AM CDTSmall Craft AdvisoryHGX46 hr
May 5, 1:29 PM CDTSevere Thunderstorm WarningHGXBurleson, Washington46 min
May 5, 2:08 PM CDTSevere Thunderstorm WarningHGXBurleson, Washington37 min
May 5, 2:43 PM CDTSevere Thunderstorm WarningHGXWashington47 min
May 5, 3:09 PM CDTBeach Hazards StatementHGXBrazoria, Galveston, Matagorda36 hr
May 5, 3:13 PM CDTSevere Thunderstorm WarningHGXBrazos, Grimes, Waller, Washington32 min
May 5, 3:20 PM CDTSevere Thunderstorm WarningHGXWashington40 min
May 5, 3:30 PM CDTSpecial Weather StatementHGXMatagorda30 min
May 5, 3:38 PM CDTSevere Thunderstorm WarningHGXBrazos, Grimes, Waller, Washington37 min
May 5, 3:47 PM CDTSevere Thunderstorm WarningHGXAustin, Waller, Washington43 min
May 5, 3:50 PM CDTSevere Thunderstorm WarningHGXBrazoria, Matagorda40 min
May 5, 4:24 PM CDTSevere Thunderstorm WarningHGXAustin, Waller, Washington36 min
May 5, 4:25 PM CDTSevere Thunderstorm WarningHGXBrazoria, Fort Bend35 min
May 5, 4:34 PM CDTSevere Thunderstorm WarningHGXBrazos, Burleson41 min
May 5, 4:55 PM CDTSpecial Weather StatementHGXWaller20 min
May 5, 4:56 PM CDTSevere Thunderstorm WarningHGXBrazoria, Fort Bend, Harris23 min
May 5, 5:05 PM CDTSevere Thunderstorm WarningHGXBrazos, Grimes, Madison40 min
May 5, 5:12 PM CDTSpecial Weather StatementHGXWaller18 min
May 5, 5:22 PM CDTSpecial Weather StatementHGXWalker23 min
May 5, 5:24 PM CDTSevere Thunderstorm WarningHGXHarris, Waller36 min
May 5, 5:32 PM CDTAreal Flood AdvisoryHGXBurleson, Waller, Washington118 min
May 5, 5:37 PM CDTSpecial Weather StatementHGXLiberty38 min
May 5, 5:39 PM CDTSevere Thunderstorm WarningHGXMontgomery, Walker23 min
May 5, 5:44 PM CDTSevere Thunderstorm WarningHGXHarris, Montgomery, Waller31 min
May 5, 5:59 PM CDTSevere Thunderstorm WarningHGXBurleson, Washington31 min
May 5, 6:04 PM CDTSpecial Weather StatementHGXSan Jacinto26 min
May 5, 6:11 PM CDTSevere Thunderstorm WarningHGXHarris, Montgomery34 min
May 5, 6:23 PM CDTSevere Thunderstorm WarningHGXBrazos, Burleson, Washington15 min
May 5, 6:37 PM CDTSpecial Weather StatementHGXBrazos38 min
May 5, 6:39 PM CDTSpecial Weather StatementHGXMontgomery36 min
May 5, 6:41 PM CDTSpecial Weather StatementHGXPolk49 min

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.